Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Doing fertility treatments. On estrogen. Started discharge. Is this normal side effects of the medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3511 Questions
Question
I have been doing fertility treatments for two years now and everytime I start the estrogen medication I start noticing my discharge getting heavier and ends up with a strong almost "sex smell' not fishy though. Is that a normal side effect of the medication? Also sometimes after my IVF the discharge symptom will go away but sometimes if will turn into a bacterial infection. Is that also normal? I do not have any other side effects, just the discharge.
Posted Tue, 4 Sep 2012 in Infertility Problem
 
 
Answered by Dr. Raju A.T 2 hours later
Hi,

Thanks for your query.

I would like to know what medication you were taking for the preparation before IVF.

I presume it must be the Progesterone not the estrogen.

Progesterone does cause the uterine glands to mature and become secretary.This is the reason for the discharge and its completely normal.There would be no need to worry over it.

Anticipating your response,
Above answer was peer-reviewed by
 
Follow-up: Doing fertility treatments. On estrogen. Started discharge. Is this normal side effects of the medicine? 4 minutes later
ive been taken lupron, dexamethosone n delestrogen. i havent yet started progrestrine. i was thinking it was delestrogen (estrogen) since my symptom started then. the discharge is thick but not yeast infection thick and seems to be more along the wall of the vagina but i know its not a yeast infection.
 
 
Answered by Dr. Raju A.T 11 minutes later
Hi,

Yes, Thick cervical mucous and secretion are the physiological effects of Estrogen.It does cause proliferation of the glands and lead to early thick secretions.The secretions usually are not copious but thick and sticky for sure.

Progesterone causes copious , thin and near water secretions.

There is no need to worry , unless there is profuse discharge with foul smell.

Hope I cleared your doubt.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Doing fertility treatments. On estrogen. Started discharge. Is this normal side effects of the medicine? 3 minutes later
thank you so much. is there anyway to prevent a bacterial infection from fertility meds or is this not related?
 
 
Answered by Dr. Raju A.T 2 minutes later
Hi ,

No , the medications and the secretions are defence against the infection by own.

The chances of infection are less due to the above medications .There would be no need for any prophylactic medications.

Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Doing fertility treatments. On estrogen. Started discharge. Is this normal side effects of the medicine? 5 minutes later
thank you so much and yes you completely put me at ease.
 
 
Answered by Dr. Raju A.T 1 minute later
You are welcome.

Thanks for using this service.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor